Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 178, NWS Hastings, NE

May 27, 2012Fillmore County, York County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 27, 2012, 6:14 PM CDT for Fillmore County, York County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2012, 6:14 PM CDT (23:14 UTC)
Expired
May 27, 2012, 6:45 PM CDT
In force
31 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fillmore County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 78 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:15 PM CDTHAIL 1.75Geneva, NEGOLF BALL SIZE HAIL IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 3:42 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1034 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1034 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WUUS53 KGID 272314
SVRGID
NEC059-185-272345-
/O.NEW.KGID.SV.W.0178.120527T2314Z-120527T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN YORK COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 645 PM CDT

* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM EXETER TO GENEVA...AND MOVING
  NORTH AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRMONT AND EXETER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4035 9775 4077 9757 4078 9736 4037 9737
TIME...MOT...LOC 2313Z 202DEG 39KT 4070 9738 4053 9750
WIND...HAIL 60MPH 1.00IN

$$

ROSSI
3 follow-up statements
150 
WWUS53 KGID 272318
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
618 PM CDT SUN MAY 27 2012

NEC059-185-272345-
/O.CON.KGID.SV.W.0178.000000T0000Z-120527T2345Z/
FILLMORE NE-YORK NE-
618 PM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
YORK AND FILLMORE COUNTIES UNTIL 645 PM CDT...

AT 615 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING GOLF BALL SIZE HAIL IN GENEVA.

LOCATIONS IMPACTED INCLUDE...
  FAIRMONT AND EXETER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4035 9775 4077 9757 4078 9736 4037 9737
TIME...MOT...LOC 2318Z 202DEG 39KT 4075 9735 4058 9747
WIND...HAIL 60MPH 1.75IN

$$

ROSSI
316 
WWUS53 KGID 272324
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
624 PM CDT SUN MAY 27 2012

NEC059-185-272345-
/O.CON.KGID.SV.W.0178.000000T0000Z-120527T2345Z/
FILLMORE NE-YORK NE-
624 PM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
YORK AND EASTERN FILLMORE COUNTIES UNTIL 645 PM CDT...

AT 623 PM CDT...EMERGENCY MANAGEMENT CONFIRMED A CLUSTER OF SEVERE 
THUNDERSTORMS THAT HAS PRODUCED GOLF BALL SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM BEAVER CROSSING TO EXETER...MOVING NORTH AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN FILLMORE AND
  SOUTHEASTERN YORK COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4040 9752 4046 9770 4077 9757 4078 9736
      4040 9737
TIME...MOT...LOC 2324Z 202DEG 39KT 4081 9732 4064 9744
WIND...HAIL 60MPH 1.75IN

$$

ROSSI
157 
WWUS53 KGID 272337
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT SUN MAY 27 2012

NEC059-185-272345-
/O.CON.KGID.SV.W.0178.000000T0000Z-120527T2345Z/
FILLMORE NE-YORK NE-
637 PM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
YORK AND NORTHEASTERN FILLMORE COUNTIES UNTIL 645 PM CDT...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM UTICA TO 6 MILES NORTHEAST OF 
EXETER...MOVING NORTH AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4044 9737 4052 9756 4059 9762 4074 9758
      4077 9757 4078 9736
TIME...MOT...LOC 2337Z 202DEG 39KT 4094 9725 4077 9737
WIND...HAIL 60MPH 1.00IN

$$

ROSSI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:24 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 27, 3:24 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
324 PM CDT SUN MAY 27 2012

.SHORT TERM...THIS AFTERNOON THROUGH MONDAY. OVERALL VERY LITTLE
NOTABLE CHANGE TO THE INHERITED FORECAST THROUGH THE NEXT 24-30
HOURS...WITH THE OBVIOUS MAIN ISSUE BEING THE LIKELY ROUND OF
SEVERE THUNDERSTORMS/HEAVY RAINFALL LATE THIS AFTERNOON INTO
TONIGHT.

18Z OBJECTIVE SURFACE ANALYSIS PAINTS A WEAK 1002 MB LOW NEAR HILL
CITY KS...WITH A SOMEWHAT ILL-DEFINED COLD FRONT EXTENDING NORTH
FROM THE LOW ACROSS FAR WEST/NORTHWEST PORTIONS OF THE CWA.
FARTHER EAST...THE MAJORITY OF THE CWA IS SOLIDLY IN THE SOUTHERLY
WIND REGIME AHEAD OF THE BOUNDARY...WITH SUSTAINED SPEEDS MAINLY
15-25 MPH AND GUSTS UP TO 35 MPH. HOWEVER...KS ZONES ARE AVERAGING
A BIT STRONGER SPEEDS...WITH SUSTAINED CLOSER TO 30 MPH AND GUSTS
TO AROUND 40 MPH. ALTHOUGH WINDS ARE CURRENTLY STRUGGLING TO REACH
ADVISORY CRITERIA DOWN THERE...ANTICIPATE A POSSIBLE SLIGHT
INCREASE AS THE AFTERNOON WEARS ON...AND THUS WILL LET THE
INHERITED WIND ADVISORY CONTINUE AS-IS FOR NOW ALTHOUGH AN EARLY
CANCELLATION IS NOT OUT OF THE QUESTION. TEMP WISE...EARLIER
NUDGED UP AFTERNOON HIGHS 1-2 DEGREES FROM PREVIOUS FORECAST IN
MOST AREAS...RANGING FROM MID 80S WEST TO LOW 90S EAST AND SOUTH.
SO FAR...THIS SEEMS TO BE ON TRACK...DESPITE THE FAIRLY WIDESPREAD
CUMULUS FIELD WHICH AS OVERTAKEN MOST OF THE CWA. ALOFT...WATER
VAPOR IMAGERY AND SHORT TERM MODEL DATA CLEARLY REVEALS THE
PRIMARY EXPANSIVE SHORTWAVE OF INTEREST APPROACHING FROM THE
CENTRAL PLAINS...AND ANCHORED BY A CLOSED 500MB LOW PUSHING ACROSS
EASTERN MT. THE PRIMARY 300MB JET AXIS AROUND 100KT IS STILL TO
THE WEST...EXTENDING NORTH-SOUTH FROM WESTERN NEB INTO SD. RADAR
WISE...THERE HAVE BEEN A SMATTERING OF HIGH BASED SHOWERS/MAYBE A
FEW VERY WEAK THUNDERSTORMS MIGRATING NORTHEAST ACROSS
CENTRAL/EASTERN COUNTIES DURING THE PAST SEVERAL HOURS...LIKELY
AMOUNTING TO NOTHING MORE THAN A GLORIFIED SPRINKLE.

GETTING TO THE FORECAST...THE WELL-ADVERTISED AFTERNOON/EVENING
ROUND OF SEVERE THUNDERSTORMS IS THE PARAMOUNT CONCERN.
LITTLE CHANGE IN THINKING/MODEL TRENDS HAS OCCURRED THUS FAR FROM
THE INHERITED OVERNIGHT FORECAST...WHICH REALLY SEEMED TO HAVE A
GOOD HANDLE ON THINGS. ALSO AGREE WITH LATEST SPC DAY 1 CONVECTIVE
OUTLOOK EMPHASIZING THE HAIL/WIND THREAT BUT KEEPING THE TORNADO
POTENTIAL MORE IN CHECK. ONE TREND THAT HAS SEEMED TO EMERGE TODAY
IS SLIGHTLY LOWER INSTABILITY VALUES...WITH THE RAP/RUC
ADVERTISING 0-1 KM MLCAPE VALUES TOPPING OUT MAINLY AROUND 1500
J/KG INSTEAD OF MORE WIDESPREAD 2000 J/KG. HOWEVER...WITH 0-6KM
DEEP LAYER SHEAR VALUES CURRENTLY INCREASING INTO THE 40-60KT
RANGE FROM WEST TO EAST AS THE SHORTWAVE APPROACHES...AND MID
LEVEL TEMPS GRADUALLY COOLING AS WELL...SHOULD STILL SEE A ROBUST
SEVERE THREAT. LEANING TOWARD THE LATEST RAP/RUC AND HRRR FOR THE
DETAILS...THE 21Z-00Z TIME FRAME SHOULD FEATURE THE ONSET OF
STRONG/SEVERE CONVECTION...MAINLY ACROSS THE WESTERN 1/2 OF THE
CWA. AS A RESULT...LOWERED POPS A BIT IN EASTERN ZONES THROUGH
00Z...KEEPING SEVERAL COUNTIES BELOW LIKELY WORDING. ONCE STORMS
FORM...A POTENTIALLY MESSY MIX OF INITIALLY DISCRETE CELLS AND
QUASI-LINEAR SEGMENTS SHOULD UNFOLD...WITH INDIVIDUAL ELEMENTS
TRACKING NORTHEAST AROUND 35 MPH. WITH SURFACE DEWPOINT
DEPRESSIONS ON THE ORDER OF 20-30 DEGREES...AND RESULTANT LCL
HEIGHTS LARGELY IN EXCESS OF 1500-2000M TO START OUT WITH...THINK
THAT INITIAL STORMS SHOULD BE MAINLY HAIL/EFFICIENT WIND
PRODUCERS...POSSIBLY PRODUCING ANOTHER ROUND OF GUSTNADOES AS SEEN
BACK ON THE 19TH. HOWEVER...AS LONG AS STORMS CAN REMAIN AT LEAST
QUASI-DISCRETE TOWARD 00Z AND TOWARD SUNSET...PARAMETERS DO BECOME
A BIT MORE FAVORABLE FOR MAYBE A FEW TORNADOES...WITH BOUNDARY
LAYER COOLING BRINGING LCLS DOWN CLOSER TO 1000M AND 0-1KM BULK
SHEAR INCREASING TO AROUND 20-25KT AND 0-1KM SRH POSSIBLY
EXCEEDING 150 M2/S2...AT LEAST FOR A FEW HOURS. THIS IS PARTIALLY
IN RESPONSE TO SURFACE WINDS SLIGHTLY BACKING IN RESPONSE TO THE
LOW DEEPENING A BIT TO AROUND 997MB IN NORTHWEST/NORTH CENTRAL KS.
FOR TORNADO POTENTIAL...SO MUCH WILL DEPEND ON YET-TO-BE-RESOLVED
DETAILS IN STORM MODE/STORM INTERACTION...BUT OVERALL THE
ENVIRONMENT SHOULD NOT SUPPORT ANYTHING LONG TRACK OR PARTICULARLY
STRONG. AS FOR HAIL...WILL LEAVE POTENTIAL FOR UP TO BASEBALL
WORDING IN THE HWO...BUT WITH INSTABILITY NOT EYE-POPPING WOULD
TEND TO THINK MOST SHOULD REMAIN GOLF BALL OR SMALLER. CERTAINLY
WIND GUSTS TO AT LEAST 70 MPH ARE A CONCERN.

SPECIFICALLY GETTING INTO THE EVENING 00Z-06Z PERIOD...KEPT 60-80
POPS GOING ACROSS MAINLY THE EASTERN HALF OF THE CWA...BUT
EXPANDED AT LEAST SLIGHT POPS ALL THE WAY BACK ACROSS THE FAR
WEST...AS THE COLD FRONTAL INVASION APPEARS TO BE A BIT SLOWER
THAN PREVIOUSLY THOUGHT...AS IT STALLS OUT IN RESPONSE TO A GRADUAL
DEEPENING OF THE NORTHWEST KS SURFACE LOW TO AROUND 997MB. THAT
BEING SAID...THERE WILL LIKELY STILL BE SHARP EAST-WEST GRADIENT
BETWEEN STORMS AND NO STORMS...AND SEVERAL WESTERN COUNTIES COULD
MISS OUT ON MOST IF NOT ALL THE ACTION. LOCALLY HEAVY RAIN
POTENTIAL WILL INCREASE THIS EVENING AS WELL...AS STORMS LIKELY
BECOME MORE LINEAR AND THE 850MB LOW LEVEL JET ACCELERATES
MOISTURE TRANSPORT INTO AND OVER THE INVADING LOW LEVEL FRONTAL
ZONE. SHOULD EASILY SEE SOME FAIRLY WIDESPREAD 1-2 INCH
AMOUNTS...WITH LOCALIZED 2+ QUITE POSSIBLE AS WELL IF THINGS STALL
OUT AND/OR BACKBUILD FOR A FEW HOURS THIS EVENING AS HINTED BY THE
12Z 4KM WRF-NMM EXPLICIT REFLECTIVITY.

FOR THE LATE NIGHT 06Z-12Z PERIOD...MAIN CHANGE WAS TO INCREASE
POPS ACROSS EASTERN ZONES DURING THE 06Z-09Z PERIOD...BUT KEPT
THEM BELOW LIKELY RANGE AT LEAST FOR NOW. BOTH THE 12Z NAM/4KM WRF
SUPPORT LINGERING CONVECTION FOR AT LEAST A FEW HOURS PAST 06Z
ESPECIALLY IN SOUTHEAST COUNTIES. CONFIDENCE IS RATHER HIGH IN
STORM-FREE CONDITIONS POST-09Z...AS DRIER AIR INVADES BEHIND THE
PASSING COLD FRONT. KEPT LOW TEMPS TONIGHT SIMILAR TO
PREVIOUS...RANGING FROM LOW 50S FAR WEST TO LOW 60S FAR EAST.

GETTING INTO MONDAY...OTHER THAN BEING A BIT BREEZY...A PLEASANT
MEMORIAL DAY HOLIDAY IS IN STORE. ALOFT...THE PARENT 500MB CLOSED
LOW WILL SLOWLY MIGRATE FROM THE MT/ND BORDER TO EASTERN
ND...WHILE AT THE SURFACE...THE COLD FRONT TRACKS WELL OFF TO THE
SOUTH AND EAST...ALIGNED FROM NORTHERN IL TO NEAR THE KS/OK BORDER
BY LATE AFTERNOON. MUCH DRIER AND SOMEWHAT COOLER AIR WILL ARRIVE
IN THE WAKE OF THIS BOUNDARY...RESULTING IN SUNNY/MOSTLY SUNNY
SKIES. CHANGED HIGH TEMPS LITTLE FROM PREVIOUS FORECAST...KEEPING
THEM CLOSE TO 12Z MET GUIDANCE RANGING FROM MID-UPPER 70S
NORTHWEST TO MAINLY MID 80S SOUTHEAST. HOWEVER FAR SOUTHEAST
AROUND BELOIT COULD STILL REACH UPPER 80S. LOWERED DEWPOINTS A FEW
DEGREES FROM PREVIOUS FORECAST...AND POSSIBLY NOT ENOUGH...AS
NAM-BASED MIX-DOWN TOOLS SUGGEST DEWPOINTS COULD PLUNGE ALL THE
WAY INTO THE 20S IN SOUTH/WEST AREAS AS BOUNDARY LAYER MIXING
INCREASES TO AROUND 700MB. NOT GOING TO GO QUITE THIS LOW
YET...BUT STILL HAVE MOST OF THE CWA MIXING WELL DOWN INTO THE 30S
FOR DEWPOINTS. FORTUNATELY WILL NOT HAVE TO CONSIDER A RED FLAG
WARNING AS OFFICIAL VEGETATIVE FUEL STATUS IS STILL
DEEMED UNFAVORABLE FOR FIRE GROWTH...BUT RH VALUES SHOULD
NONETHELESS DIVE BELOW 20 PERCENT ACROSS AT LEAST THE SOUTHWEST
1/2 OF THE CWA. THE AFOREMENTIONED DEEP MIXING WILL ALSO KICK UP
WESTERLY WINDS DURING THE DAY...WITH SUSTAINED SPEEDS EASILY 15-20
MPH FOR SEVERAL HOURS AND GUSTING TO AROUND 25 MPH.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY. MAIN FORECAST CONCERNS
WILL BE THUNDERSTORM CHANCES AND TEMPERATURES.

A SURFACE HIGH BUILDS INTO THE FORECAST AREA MONDAY NIGHT INTO
TUESDAY. TEMPERATURES WILL BE A LITTLE COOLER AS THE TEMPERATURES AT
850MB DECREASE DURING THE DAY. BY TUESDAY NIGHT AN UPPER LEVEL WAVE
STARTS TO MOVE INTO THE PLAINS. THIS WILL BRING A CHANCE FOR
THUNDERSTORMS TO THE AREA. THE WAVE STRENGTHENS AS IT MOVES INTO THE
AREA WEDNESDAY AND WEDNESDAY NIGHT. THE BEST CAPE IS GOING TO BE
WEDNESDAY AFTERNOON AND DECREASES AFTER THAT. THERE COULD BE SOME
STRONG THUNDERSTORMS DURING THE AFTERNOON BUT WITH THE CAPE
DECREASING LATER...EXPECT THAT THUNDERSTORMS WILL BECOME MORE
ISOLATED DURING THE EVENING. WITH CLOUDS AND PRECIPITATION AROUND ON
WEDNESDAY EXPECT TEMPERATURES TO BE A BIT COOLER THAN RECENTLY. THE
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ON THURSDAY WHEN THE
UPPER WAVE FINALLY MOVES TO THE EAST. TEMPERATURES WILL REMAIN ON
THE COOLER SIDE FOR THURSDAY.

THURSDAY NIGHT INTO FRIDAY WILL BE DOMINATED BY ANOTHER SURFACE HIGH
PRESSURE AREA THAT SETTLES INTO THE AREA. BY FRIDAY NIGHT THE
SURFACE HIGH MOVES OFF TO THE EAST AND WINDS TURN TO THE SOUTH. A
COUPLE OF WEAK UPPER LEVEL WAVES MOVE INTO THE AREA FOR THE PERIOD
SATURDAY INTO SUNDAY. EXPECT SOME SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS WITH SPOTTY PRECIPITATION.

PREV DISCUSSION... /ISSUED 112 PM CDT SUN MAY 27 2012/

AVIATION...18Z KGRI TAF. ALTHOUGH VFR CEILING/VISIBILITY IS
FORECAST TO PREVAIL THROUGH THE MAJORITY OF THE PERIOD...THERE ARE
SOME DEFINITE CONCERNS WITH THUNDERSTORM POTENTIAL LATE THIS
AFTERNOON INTO THIS EVENING. THE MAJORITY OF THIS THUNDERSTORM
ACTIVITY SHOULD FOCUS DURING THE 23Z-03Z TIME FRAME...AND THUS HAS
BEEN HIGHLIGHTED WITH A TEMPO GROUP FOR POSSIBLE IFR VISIBILITY IN
HEAVY RAIN. ALSO INDICATED A VRB40KT WIND MENTION TO SUGGEST THAT
STRONG WINDS ARE QUITE POSSIBLE...AND GUSTS IN EXCESS OF 50KT NOT
OUT OF THE QUESTION. ALTHOUGH DID NOT EXPLICITLY INDICATE LARGE
HAIL POTENTIAL...IT IS THERE AS WELL. ALTHOUGH INDICATING ONLY A
PROB30 GROUP FOR NOW BEYOND 03Z...LATER FORECASTS COULD EASILY
CONVERT THIS TO A TEMPO GROUP AS STORMS COULD VERY WELL LINGER
PAST MIDNIGHT. IN CONTRAST...THE LATTER HALF OF THE PERIOD
STARTING LATE TONIGHT THROUGH MID-DAY MONDAY WILL FEATURE
LEGITIMATE VFR/STORM FREE CONDITIONS...WITH ESSENTIALLY CLEAR
SKIES BEHIND THE DEPARTING SYSTEM AND ASSOCIATED SURFACE COLD
FRONT. AS FOR SURFACE WIND TRENDS...GUSTY SOUTH WINDS WILL PERSIST
THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT...THEN TURNING
WESTERLY AND INCREASING WITH DAYTIME MIXING ON MONDAY MORNING WITH
GUST POTENTIAL TO AROUND 24KT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ006-007-017>019.

&&

SHORT TERM/AVIATION...PFANNKUCH
LONG TERM...JCB
Hazardous weather outlook, May 27, 3:18 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
318 PM CDT SUN MAY 27 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
281200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
318 PM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE
OUTLOOK AREA...WITH THE GREATEST THREAT FOCUSED NEAR AND EAST OF
A LINE FROM GREELEY...TO KEARNEY...TO ALMA NEBRASKA...AND INCLUDING
ALL OF NORTH CENTRAL KANSAS. SEVERE THUNDERSTORMS WILL INITIALLY
DEVELOP SOMETIME BETWEEN 4 PM AND 7 PM MAINLY NEAR AND WEST OF THE
HIGHWAY 281 CORRIDOR. THESE THUNDERSTORMS WILL THEN INCREASE IN
AREAL COVERAGE AND INTENSITY BY THIS EVENING AS THEY TRACK
EAST-NORTHEAST TOWARD THE HIGHWAY 81 CORRIDOR. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF
BASEBALLS...DAMAGING WINDS TO AROUND 70 MPH...AND POSSIBLY A FEW
TORNADOES. ALTHOUGH STORMS WILL LIKELY LINGER PAST MIDNIGHT IN
SOME AREAS...THE PRIMARY SEVERE WEATHER THREAT SHOULD BE OVER BY
THEN. LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES IS ALSO
POSSIBLE THROUGH THIS EVENING...WHICH COULD RESULT IN MAINLY LOW
LAND FLOODING ISSUES.

IN ADDITION TO THE SEVERE WEATHER THREAT...SUSTAINED SOUTHERLY
WIND AROUND 30 MPH REMAINS POSSIBLE IN MUCH OF NORTH CENTRAL
KANSAS THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TUESDAY NIGHT THROUGH THURSDAY...THUNDERSTORM CHANCES REMAIN IN THE
FORECAST FOR THE ENTIRE OUTLOOK AREA. SOME OF THESE STORMS COULD BE
STRONG TO SEVERE DURING THE AFTERNOON HOURS ON WEDNESDAY...MAINLY
WEST OF A LINE FROM LEXINGTON NEBRASKA TO STOCKTON KANSAS.

THUNDERSTORMS THEN RETURN TO THE FORECAST FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY AT SOME POINT LATE THIS AFTERNOON OR
THIS EVENING...ESPECIALLY EAST OF A LINE FROM GREELEY...TO
KEARNEY..TO ALMA NEBRASKA...INCLUDING ALL OF NORTH CENTRAL KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH/JCB

In the hours before

Special weather statement, May 27, 5:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
549 PM CDT SUN MAY 27 2012

KSZ005-006-017-018-272330-
OSBORNE KS-PHILLIPS KS-ROOKS KS-SMITH KS-
549 PM CDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSBORNE...
SOUTHEASTERN PHILLIPS...ROOKS AND SOUTHWESTERN SMITH COUNTIES UNTIL
630 PM CDT...

AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALTON TO STOCKTON TO
ZURICH TO 7 MILES SOUTH OF PALCO...AND MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PALCO...
  DAMAR...
  HARLAN...
  WEBSTER STATE PARK...
  GAYLORD...
  STOCKTON...
  CEDAR...
  SMITH CENTER...
  GLADE...
  KIRWIN...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3955 9960 3973 9924 3979 9872 3944 9876
      3913 9925 3913 9961
TIME...MOT...LOC 2249Z 220DEG 42KT 3950 9891 3940 9922
          3928 9940 3919 9951

ROSSI
Local storm report, May 27, 5:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             MILLIGAN                40.50N 97.39W
05/27/2012  E0.88 INCH       FILLMORE           NE   EMERGENCY MNGR

&&

SROSSI
Special weather statement, May 27, 5:58 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CDT SUN MAY 27 2012

NEZ047-061-062-074-075-272330-
ADAMS NE-BUFFALO NE-HALL NE-HOWARD NE-KEARNEY NE-
558 PM CDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAMS...KEARNEY...
SOUTHERN HOWARD...HALL AND SOUTHEASTERN BUFFALO COUNTIES UNTIL 630 PM
CDT...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HEARTWELL...OR 15 MILES EAST OF KEARNEY...
MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

SEVERAL OTHER STORMS COULD BECOME STRONG WITHIN THE NEXT SEVERAL
MINUTES ALONG A LINE FROM NORTHERN HALL COUNTY TO SOUTHERN KEARNEY
COUNTY.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KENESAW...
  GIBBON...
  PROSSER...
  SHELTON...
  WOOD RIVER...
  ALDA...
  CAIRO...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 283 AND 308.

LAT...LON 4103 9831 4035 9873 4035 9882 4037 9913
      4114 9862
TIME...MOT...LOC 2258Z 213DEG 43KT 4066 9879

PFANNKUCH
Local storm report, May 27, 6:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
603 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             CARLETON                40.30N 97.67W
05/27/2012  E1.00 INCH       THAYER             NE   TRAINED SPOTTER

            QUARTER HAIL REPORTED IN TOWN.

&&

SROSSI
Local storm report, May 27, 6:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             1 E ASHTON              41.25N 98.78W
05/27/2012  E1.00 INCH       SHERMAN            NE   NWS EMPLOYEE

&&

JCB
Local storm report, May 27, 6:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
610 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             6 N WOOD RIVER          40.90N 98.61W
05/27/2012  E0.88 INCH       HALL               NE   STORM CHASER

&&

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:00 PM CDTSpecial Weather StatementGIDGreeley45 min
May 27, 4:22 PM CDTSevere Thunderstorm WarningGIDGreeley23 min
May 27, 4:39 PM CDTSpecial Weather StatementGIDGreeley, Sherman51 min
May 27, 4:47 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley43 min
May 27, 4:53 PM CDTSpecial Weather StatementGIDBuffalo37 min
May 27, 4:57 PM CDTSpecial Weather StatementGIDThayer33 min
May 27, 5:00 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman30 min
May 27, 5:06 PM CDTSevere Thunderstorm WarningGIDThayer24 min
May 27, 5:10 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard50 min
May 27, 5:27 PM CDTSevere Thunderstorm WarningGIDHoward, Sherman18 min
May 27, 5:27 PM CDTTornado WarningGIDGreeley33 min
May 27, 5:30 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer45 min
May 27, 5:46 PM CDTSevere Thunderstorm WarningGIDFillmore, Nuckolls, Thayer29 min
May 27, 5:55 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Merrick, Nance50 min
May 27, 5:58 PM CDTSpecial Weather StatementGIDHall, Kearney32 min
May 27, 6:11 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman34 min
May 27, 6:27 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster33 min
May 27, 6:45 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard45 min
May 27, 6:45 PM CDTSevere Thunderstorm WarningGIDFillmore, York15 min
May 27, 6:50 PM CDTSpecial Weather StatementGIDHall40 min
May 27, 6:50 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster40 min
May 27, 6:54 PM CDTSevere Thunderstorm WarningGIDAdams, Kearney36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.